Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 215, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 3, 2022, 4:52 PM EDT for Lamar County, Monroe County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2022, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 3, 2022, 5:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lamar County, GA, Monroe County, GA
The radar
The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093
WUUS52 KFFC 032052
SVRFFC
GAC171-207-032130-
/O.NEW.KFFC.SV.W.0215.220703T2052Z-220703T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
452 PM EDT Sun Jul 3 2022
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in central Georgia...
Lamar County in west central Georgia...
* Until 530 PM EDT.
* At 452 PM EDT, a severe thunderstorm was located near Liberty Hill,
or near Barnesville, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Barnesville, Milner, Aldora, High Falls State Park, Blount, Liberty
Hill, Goggins, Collier, Johnstonville, Brent and Chappel Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3318 8418 3318 8413 3320 8412 3320 8408
3319 8391 3298 8400 3305 8423
TIME...MOT...LOC 2052Z 288DEG 4KT 3311 8413
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:27 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 3, 3:27 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 327 PM EDT Sun Jul 3 2022 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Monday Night/... Georgia continues to remain in a warm, moist, tropical airmass underneath broad high pressure ridging from the Atlantic Coastal Southeast to the Central Great Plains. Within this ridge pattern, weak flow will prevail across these areas from the surface through the upper-levels of the troposphere. Near the surface, 70+ dewpoints will also be in place, which over the long summer days will allow daily diurnal showers and thunderstorms to form in the afternoons through the evenings. Storms are already ongoing today, with areal averaged chances for any individual location being roughly 50-70 percent. HREF favors keeps SBCAPE values between 1000-2000 J/kg, with Overnight, fog and dense low-level cloud cover possible where heavy rain falls throughout the rest of the afternoon/evening. Winds will be nearly calm but synoptically, weak surface flow will shift from WNW to ESE. Additionally, ever-so-slightly warmer temperatures between 700-500hPa combined with a bit of extra subsidence looks to keep thunderstorm updrafts weaker on Monday, which in turn, will lessen outflows and help dampen cascading development throughout the day. Thus, precip chances will remain around 50 percent through the forecast area. Not great for Independence Day festivities, but much better than it could have been. Only caveat, is that with near surface winds shifting eastward, some models are resolving a propagating outflow coming in from the Carolinas and moving into the ATL metro around or just before sunset. Time will tell as timing is likely to vary with the chaos that is our atmosphere. Thiem .LONG TERM /Tuesday through Sunday/... No major changes made to the extended forecast. Aloft, jet has pulled well north of the CWA, leaving subtropical ridge across the southeast. Wave pattern is mostly stagnant over the week. As such, the diurnal convective machine remains through the long term forecast. Of note is that the depth of the moisture is somewhat anomalous - SPC sounding archive shows that we are regularly reaching the 90th percentile moving average for our local with regards to PWATs, and forecast PWATs remain in this range for the foreseeable future. The evening of the 4th will likely see decaying convection with a few new bursts possible from the final outflows at sunset across the CWA, which could put a damper on celebrations where they do occur, but this activity should be scattered by the late evening hours at best. Each day after should see new bursts of convective activity by the afternoon, usually picking up around noon, as it doesn't take much in the way of heating to achieve convective T given how moist the surface is with dewpoints near or above 70F most days. Where exactly convection "pops" on any given day will be dependent on things the global scale models simply have little hope of resolving, so generally will carry a minimum of 40 percent PoPs across the CWA through the end of the long term during the daytime hours. 01/Lusk && .AVIATION... 18Z Update... Afternoon SHRA/TSRA to persist through 00-04Z w/ gradual dissipation through the evening. NW winds between 5-10 kts will prevail outside TSRA outflows. Between 09-14Z, IFR/MVFR CIGS and VSBYs may develop where heavy rain falls this afternoon, but probs are uncertain and should be better defined by tonight. Additionally, winds will be calm to 5kts w/ primary winddir pivoting from NW to NE during this time, becoming SE by 14-16Z. Once again, expecting SCT/BKN020 to develop around 14-15Z, rising to VFR heights by 16Z with VCSH. //ATL Confidence...18Z Update... Low-Medium confidence on chances for IFR/MVFR level clouds on Monday morning. Medium-High confidence on all other elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 92 / 40 50 40 50 Atlanta 73 90 75 90 / 40 50 40 50 Blairsville 67 84 69 85 / 40 60 40 50 Cartersville 71 91 73 91 / 40 40 40 50 Columbus 74 92 75 92 / 40 50 40 50 Gainesville 72 89 73 89 / 40 50 40 50 Macon 73 94 74 95 / 30 50 40 50 Rome 72 93 74 94 / 40 40 30 50 Peachtree City 71 90 73 91 / 30 50 40 50 Vidalia 74 92 74 93 / 40 60 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....01 AVIATION...Thiem
Hazardous weather outlook, Jul 3, 11:46 AM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1146 AM EDT Sun Jul 3 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1146 AM EDT Sun Jul 3 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible again this afternoon and evening. A few storms could become strong to severe with gusty winds, small hail, locally heavy rainfall, and frequent lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered thunderstorms are possible each day through Saturday, mainly in the afternoon and evening. A few of the storms could be strong to severe, with the primary threats being strong to damaging wind gusts, small hail, frequent lightning, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 3, 1:06 PM EDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
106 PM EDT Sun Jul 3 2022
GAZ019-031730-
Floyd GA-
106 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Floyd County
through 130 PM EDT...
At 105 PM EDT, a strong thunderstorm was near Holland, or 8 miles
northwest of Rome, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Armuchee, Coosa and Lindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3430 8538 3431 8538 3433 8537 3437 8533
3440 8527 3441 8524 3441 8522 3443 8521
3444 8518 3445 8517 3422 8510 3421 8537
3429 8539
TIME...MOT...LOC 1705Z 255DEG 6KT 3432 8531
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 1:08 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
108 PM EDT Sun Jul 3 2022
GAZ023-031745-
Hall GA-
108 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northeastern Hall
County through 145 PM EDT...
At 108 PM EDT, a strong thunderstorm was near Clermont, or 7 miles
northeast of Gainesville, moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Lula, Clermont and Gillsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3445 8363 3442 8363 3440 8366 3436 8367
3435 8365 3432 8365 3430 8363 3429 8363
3426 8366 3431 8386 3449 8385 3450 8366
TIME...MOT...LOC 1708Z 271DEG 9KT 3440 8377
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 2:15 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT Sun Jul 3 2022
GAZ002-011-031845-
Chattooga GA-Walker GA-
215 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southern Walker and
northeastern Chattooga Counties through 245 PM EDT...
At 215 PM EDT, a strong thunderstorm was near Lafayette, moving
southeast at 10 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lafayette, Trion, Naomi, Center Post, Subligna, Suttles Mill and
Villanow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3465 8547 3480 8536 3474 8516 3472 8517
3472 8505 3462 8505 3462 8506 3459 8506
3458 8511 3448 8516
TIME...MOT...LOC 1815Z 300DEG 7KT 3469 8534
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 3:32 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
332 PM EDT Sun Jul 3 2022
GAZ007-012-013-021-032000-
Gilmer GA-Cherokee GA-Gordon GA-Pickens GA-
332 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northern Cherokee,
southern Gilmer, east central Gordon and Pickens Counties through 400
PM EDT...
At 331 PM EDT, a strong thunderstorm was over Hinton, or 8 miles
west of Jasper, and another was over Ballground, moving southeast at
5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Canton, Jasper, Ball Ground, Nelson, Waleska, Talking Rock, Free
Home, Buffington, Fairmount, Union Hill, Marblehill, Salacoa Valley,
Blaine, Lake Tamarack, Talmadge, Holbrook, Lathemtown, Tate, Reavis
Mountain and Hinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3449 8433 3447 8432 3447 8428 3446 8426
3419 8426 3419 8433 3417 8436 3440 8465
3441 8465 3441 8467 3444 8470 3459 8458
TIME...MOT...LOC 1931Z 303DEG 5KT 3449 8457
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 3, 4:48 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
448 PM EDT Sun Jul 3 2022
GAZ046-048-032115-
Rockdale GA-Newton GA-
448 PM EDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of Rockdale and
northwestern Newton Counties through 515 PM EDT...
At 448 PM EDT, a strong thunderstorm was over Conyers. This storm was
nearly stationary.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Conyers, Covington, Oxford, Lakeview Estates, Georgia International
Horse Park, Magnet, Almon, Milstead, Richardson Park and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3363 8413 3362 8411 3369 8408 3374 8403
3366 8383 3349 8399 3350 8403 3352 8404
3351 8405 3353 8404 3353 8406 3354 8405
3357 8411 3356 8412 3360 8416
TIME...MOT...LOC 2048Z 307DEG 1KT 3363 8403
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:00 PM EDT | Special Weather Statement | FFC | Laurens | 30 min |
| Jul 2, 8:03 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Montgomery, Treutlen, Wheeler | 42 min |
| Jul 2, 10:57 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 3, 1:06 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jul 3, 1:08 PM EDT | Special Weather Statement | FFC | Hall | 37 min |
| Jul 3, 2:15 PM EDT | Special Weather Statement | FFC | Walker | 30 min |
| Jul 3, 2:45 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 30 min |
| Jul 3, 3:32 PM EDT | Special Weather Statement | FFC | Pickens | 28 min |
| Jul 3, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe, Upson | 48 min |
| Jul 3, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Henry | 40 min |
| Jul 3, 4:48 PM EDT | Special Weather Statement | FFC | Rockdale | 27 min |
| Jul 3, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 35 min |
| Jul 3, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Henry, Rockdale | 27 min |
| Jul 3, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Twiggs | 40 min |
| Jul 3, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Pike | 52 min |
| Jul 3, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 31 min |
| Jul 3, 5:17 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 43 min |
| Jul 3, 5:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Rockdale | 32 min |
| Jul 3, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Newton | 27 min |
| Jul 3, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 38 min |
| Jul 3, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 34 min |
| Jul 3, 5:45 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Morgan, Oconee, Walton | 45 min |
| Jul 3, 5:51 PM EDT | Special Weather Statement | FFC | Union | 24 min |
| Jul 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 35 min |
| Jul 3, 5:55 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union | 35 min |
| Jul 3, 6:01 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 44 min |
| Jul 3, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee, Walton | 43 min |
| Jul 3, 6:46 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Taliaferro | 44 min |
| Jul 3, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Towns | 29 min |
| Jul 3, 7:20 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Treutlen | 40 min |
| Jul 3, 7:46 PM EDT | Special Weather Statement | FFC | White | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.